MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-25
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 230788392); product type: ; implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open in the distal section.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left internal carotid artery, c6 segment with a max diameter of 3.4mm and a 3.8mm neck diameter.The landing zone was 3.15mm distally and 3.6mm proximally.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery with a diameter of 6.1mm.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed the blood vessels were patent, but contrast agent remained within the aneurysm.It was reported that after positioning the long sheath, intermediate catheter, and stent delivery catheter, the phenom 27 stent delivery catheter was used to deploy the ped2-350-25 tip end.The stent was deployed from the middle cerebral artery bifurcation, and initially opened well.However, repeated push-and-pull attempts failed to fully open the stent at the c7 segment (approximately 3.15 mm).The microcatheter was reintroduced into the stent, and another attempt to anchor and deploy the stent was made, but the tip end of the stent was severely deformed upon opening.The pipeline was not positioned in a bend.More than 50% of the pipeline was deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.The device was resheathed and removed with the microcatheter and replaced with a ped2-350-20 stent, which was successfully deployed with good apposition to the vessel wall.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Updated b5, d9.H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.There was no issue with the phenom catheter, such as damage or resistance.The cause of the pipeline¿s failure to open and the observed damage was not determined.
 
Additional Manufacturer Narrative
Product analysis as found condition: the pipeline flex w/ shield device and phenom-27 micro catheter were returned for analysis within a shipping box, within an unsealed plastic biohazard pouch and within their opened inner pouches.The pipeline flex w/ shield pusher was returned further within its introducer sheath.The already detached braid was returned within the inner pouch.The phenom-27 micro catheter was returned further within a dispenser coil.Visual inspection/damage location details: the pipeline flex w/ shield hypotube was found stretched with the ptfe shrink tubing still intact.No damages were found with the resheathing marker, re-sheathing pad or with the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The tip coil was found undamaged.Both ends of the already detached braid were found fully opened, damaged and frayed.No damages were found with the phenom-27 hub.The phenom-27 micro catheter body was found kinked at ~14.1cm and ~2.5cm from the distal end.The distal tip and distal marker band were found ovalized.Testing/analysis: the phenom-27 total length was measured to be ~158.4cm and the usable length was measured to be ~151.7cm, which is within specification (specification: total(ref)= 156.5cm, usable = 150cm ±5cm).Conclusion: based on the analysis findings, the customer report of ¿failure/incomplete open distal (flex)¿ could not be confirmed as the braid was returned fully open.Possible causes for failure to open during the procedure include, but not limited to, patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid was overstretched during delivery, user deploys braid in vessel braid, presence of other indwelling stents or inappropriate anatomy.The braid was found damaged/frayed.Potential causes for braid damage are resheathing more than 2 times, high force delivery, over-manipulation, delivering/retracting delivery wire against resistance, deploying/resheathing braid against resistance, or damage during return shipping as the braid was returned already deployed and out of its protective introducer sheath and dispenser coil.Customer reported all devices were prepared per ifu, pipeline not placed within a bend, pipeline was resheathed less than or equal to two times and patient vessel tortuosity as moderate.The pipeline pusher hypotube was found stretched, indicative of resistance.The phenom-27 micro catheter was found kinked, which may contribute towards resistance and subsequent braid damage.However, customer reported the phenom-27 micro catheter was not damaged and successfully deployed a different pipeline after the event.It is possible the phenom-27 micro catheter became damaged during handling/return to medtronic for analysis.The phenom-27 micro catheter is compatible for use with the pipeline flex w/ shield.There is no indi cation that the event is related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23946521
Report Number2029214-2026-00003
Device Sequence Number10649290
Product Code OUT
UDI-Device Identifier00763000284190
UDI-Public(01)00763000284190(17)280422(10)D034719
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-350-25
Device Catalogue NumberPED2-350-25
Device Lot NumberD034719
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2025
Supplement Date Received by Manufacturer01/04/2026
02/02/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date01/27/2026
02/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale
Patient Weight42 KG